Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 49, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 12, 2003, 1:44 AM CDT for Calhoun County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2003, 1:44 AM CDT (06:44 UTC)
- Expired
- Jun 12, 2003, 5:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Calhoun County, AR
The radar
The Little Rock radar (KLZK), 155 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3228 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1675 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 120645
FFWLIT
ARC013-121045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
144 AM CDT THU JUN 12 2003
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALHOUN COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 545 AM CDT
* AT 144 AM CDT...DOPPLER RADAR IN LITTLE ROCK CONTINUES TO INDICATE
THAT ONE TO TWO INCHES OF RAIN HAS FALLEN IN THE LAST HOUR IN
NORTHERN CALHOUN COUNTY. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP TO THE WEST AND MOVE OVER CALHOUN COUNTY THIS MORNING. THIS
WILL SIGNIFICANTLY INCREASE THE POTENTIAL FOR FLASH FLOODING.
&&
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN
AROUND AND GO THE OTHER WAY.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT
TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3327 9242 3329 9245 3331 9243 3333 9251
3344 9269 3364 9272 3372 9257 3379 9257
3379 9234 3346 9231 3336 9237 3327 9239
$$
57What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 11:20 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 11, 11:20 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1120 PM CDT WED JUN 11 2003 QUICK UPDATE EARLIER TO INCREASE POPS OVER THE SOUTHERN AND CENTRAL SECTIONS FOR OVERNIGHT. MENTIONED POSSIBLITY OF HEAVY RAINFALL IN THOSE AREAS ALSO. REST OF PREVIOUS FORECAST ON TRACK. .LZK...NONE. 22
Hazardous weather outlook, Jun 11, 2:30 PM CDT, 11 hours 14 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 230 PM CDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS ACROSS SOUTHERN ARKANSAS. A FEW OF THE STORMS COULD BRIEFLY REACH SEVERE LEVELS. A FRONTAL SYSTEM IS FORECAST TO STALL NEAR THE ARKANSAS AND MISSOURI BORDER TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP NEAR THE FRONT...WITH PRECIPITATION MAINLY AFFECTING THE NORTHERN HALF OF THE STATE. STORMS ARE EXPECTED TO BE MOST ACTIVE AFTER MIDNIGHT...WITH A FEW STORMS POSSIBLY BECOMING SEVERE. LOCALLY HEAVY RAIN CAN ALSO BE EXPECTED THROUGH TONIGHT. THE ATMOSPHERE IS VERY MOIST...AND THIS WILL ALLOW STORMS TO PRODUCE RAINFALL MORE EFFICIENTLY. ONE TO TWO INCHES OF RAIN MAY OCCUR IN LESS THAN AN HOUR IN SOME CASES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THIS PATTERN OF UNSETTLED WEATHER IS EXPECTED TO CONTINUE FOR SEVERAL MORE DAYS. THE STALLED FRONT NEAR THE ARKANSAS AND MISSOURI BORDER WILL MEANDER FOR COUPLE OF DAYS BEFORE MOVING TO THE NORTH. YET ANOTHER COLD FRONT WILL APPROACH FROM THE PLAINS OVER THE WEEKEND BEFORE STALLING ACROSS THE REGION. GIVEN THE PATTERN... CHANCES FOR THUNDERSTORMS ARE MENTIONED IN THE FORECAST THROUGH EARLY NEXT WEEK. SPOTTY SEVERE WEATHER IS EXPECTED IN THE COMING DAYS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. LOCALLY HEAVY RAIN IS ALSO LIKELY...WITH FLASH FLOODING POSSIBLE IN SOME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...WITH SEVERE WEATHER POSSIBLE MAINLY ACROSS THE NORTHERN HALF OF ARKANSAS. 44
In the hours before
Local storm report, Jun 11, 8:11 PM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
811 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM DUMAS AR WIND DAMAGE
06/11/03 DESHA PART OF THE ROOF OF A
COTTON WAREHOUSE BLOWN OFF.
PART OF THE ROOF OF A
SCHOOL BLOWN OFF. TREES
BLOWN DOWN. REPORTED BY
STORM SPOTTER.
22Local storm report, Jun 11, 9:15 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
915 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM 2 E CORNERVILLE AR .75 INCH HAIL
06/11/03 LINCOLN REPORTED BY
STORM SPOTTER
22Local storm report, Jun 11, 9:47 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
947 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0928 PM LITTLE ROCK AR .88 INCH HAIL
06/11/03 PULASKI HAIL TO NICKEL SIZE NEAR
I-30 AND GEYER SPRINGS RD.
REPORTED BY PUBLIC
0933 PM LITTLE ROCK AR 1.75 INCH HAIL
06/11/03 PULASKI HAIL TO GOLF BALL SIZE ON
ARCH STREET PIKE. REPORTED
BY LAW ENFORCEMENT
0937 PM LITTLE ROCK AR 1.50 INCH HAIL
06/11/03 PULASKI HAIL TO THE SIZE OF PING
PONG BALLS AT CHICOT RD.
AND MABELVALE CUTOFF.
REPORTED BY PUBLIC
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:10 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 40 min |
| Jun 11, 7:26 PM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 59 min |
| Jun 11, 8:37 PM CDT | Flash Flood Warning | LZK | Lincoln | 3 hr |
| Jun 11, 9:06 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 59 min |
| Jun 11, 9:16 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 59 min |
| Jun 11, 9:42 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 43 min |
| Jun 11, 9:58 PM CDT | Flash Flood Warning | LZK | Desha | 3 hr |
| Jun 11, 10:30 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 60 min |
| Jun 11, 11:04 PM CDT | Flash Flood Warning | LZK | Cleveland | 4 hr |
| Jun 11, 11:10 PM CDT | Flash Flood Warning | LZK | Grant | 4 hr |
| Jun 11, 11:19 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Saline | 61 min |
| Jun 11, 11:30 PM CDT | Flash Flood Warning | LZK | Lincoln | 4 hr |
| Jun 11, 11:39 PM CDT | Severe Thunderstorm Warning | LZK | Perry | 61 min |
| Jun 11, 11:58 PM CDT | Flash Flood Warning | LZK | Ouachita | 4 hr |
| Jun 12, 12:15 AM CDT | Flash Flood Warning | LZK | Clark | 4 hr |
| Jun 12, 12:30 AM CDT | Flash Flood Warning | LZK | Garland, Saline | 4 hr |
| Jun 12, 12:34 AM CDT | Flash Flood Warning | LZK | Jefferson | 4 hr |
| Jun 12, 12:54 AM CDT | Flash Flood Warning | LZK | Desha | 4 hr |
| Jun 12, 1:27 AM CDT | Flash Flood Warning | LZK | Dallas | 4 hr |
| Jun 12, 1:30 AM CDT | Severe Thunderstorm Warning | LZK | Scott | 50 min |
| Jun 12, 2:09 AM CDT | Severe Thunderstorm Warning | LZK | Logan | 46 min |
| Jun 12, 2:10 AM CDT | Flash Flood Warning | LZK | Pike | 4 hr |
| Jun 12, 2:20 AM CDT | Flash Flood Warning | LZK | Drew | 3 hr |
| Jun 12, 2:41 AM CDT | Severe Thunderstorm Warning | LZK | Johnson | 49 min |
| Jun 12, 4:05 AM CDT | Flash Flood Warning | LZK | Clark | 3 hr |
| Jun 12, 4:23 AM CDT | Flash Flood Warning | LZK | Ouachita | 3 hr |
| Jun 12, 5:06 AM CDT | Flash Flood Warning | LZK | Calhoun | 119 min |
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.